Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 4  |  Page : 325--327

Acute dystonic reaction leading to lingual hematoma mimicking angioedema

Özgür Sezer1, Ali Attila Aydin2, Sedat Bilge3, Fatih Arslan4, Hasan Arslan5 
1 Department of Emergency Medicine, Amasya University Sabuncuoglu Serefeddin Training and Research Hospital, Amasya, Turkey
2 Department of Emergency Medicine, Acibadem Altunizade Hospital, Istanbul, Turkey
3 Department of Emergency Medicine, Gulhane Training and Research Hospital, Ankara, Turkey
4 Department of Otorhinolaryngology, Beytepe Murat Erdi Eker State Hospital, Ankara, Turkey
5 Department of Otorhinolaryngology, Gulhane Training and Research Hospital, Ankara, Turkey

Correspondence Address:
Özgür Sezer
Department of Emergency Medicine, Amasya University Sabuncuoglu Serefeddin, Training and Research Hospital, Amasya
Turkey

Lingual hematoma is a severe situation, which is rare and endangers the airway. It can develop due to trauma, vascular abnormalities, and coagulopathy. Due to its sudden development, it can be clinically confused with angioedema. In patients who applied to the doctor with complaints of a swollen tongue, lingual hematoma can be confused with angioedema, in particular, at the beginning if the symptoms occurred after drug use. It should especially be considered that dystonia in the jaw can present as drug-induced hyperkinetic movement disorder. Early recognition of this rare clinical condition and taking precautions for providing airway patency are essential. In this case report, we will discuss mimicking angioedema and caused by a bite due to dystonia and separation of the tongue from the base of the mouth developing concurrently with lingual hematoma.


How to cite this article:
Sezer &, Aydin AA, Bilge S, Arslan F, Arslan H. Acute dystonic reaction leading to lingual hematoma mimicking angioedema.Indian J Pharmacol 2017;49:325-327


How to cite this URL:
Sezer &, Aydin AA, Bilge S, Arslan F, Arslan H. Acute dystonic reaction leading to lingual hematoma mimicking angioedema. Indian J Pharmacol [serial online] 2017 [cited 2021 Oct 24 ];49:325-327
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=4;spage=325;epage=327;aulast=Sezer;type=0